Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


pml question
Nov 11, 2003

Dear Dr Young, I have asked many question relating to my suspect pml diagnosis in the past couple of years and now that i am on haart my symptons have almost gone away. I have never quite believed that i had pml as i have done so well, but i have always beleived my hiv doc as shes fantastic at her job. My brother after years of being treated for depression and tremors, my brother has just been diagnosed with having parkinsons disease and is now on appropiate treatment and functions back to normal. What i wanted to ask is it possible that i have been wrongly diagnosed of having pml and perhaps i may have P D instead. Also how would i approach this situation with my hiv doc in 2 weeks time, apart from slight tremor in right arm, i feel great. Thanks for you advice and best wishes. Mark

Response from Dr. Young

Thanks for your question Mark- It's heartening to know that you've gotten better. Usually, the diagnosis of PML is made in at-risk patients with characteristic findings on MRI scan and/or brain biopsy. These features are not usually confused with PD.

That said, it is possible that "underneath" the PML is the genetic risk of having an unrelated neurological disorder, like PD (and as far as I know, having AIDS won't protect you from PD). As such, it would be worth asking your doctor if your residual tremor has any of the characteristics of PD--if so, a evaluation by a neurologist might be in order.

Good luck, thanks for reading. BY



Previous
Laxative
Next
More good news. Not! Help!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement